MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 7-8 13MM; PRSTHSS,KNEE, PTLLFMRTBL, SM-CNSTRIND,CMNTD,PLYM/MTL/PLYMR

SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 7-8 13MM; PRSTHSS,KNEE, PTLLFMRTBL, SM-CNSTRIND,CMNTD,PLYM/MTL/PLYMR
Model Number 71453233
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient had smith+nephew components since an unknown date.Revision surgery, a radical synovectomy and washout were performed due to instability and ongoing knee effusion.Also, the instability was addressed using the 15mm insert.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to instability and ongoing knee effusion.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.As the provided device information was incorrect, device history record review cannot be completed.There is no information that would suggest the device failed to meet specifications.A relationship, if any, between the device and the reported incident could not be corroborated.A clinical analysis noted that the intra-op finding of an externally rotated tibial baseplate during the second revision could not be ruled out as a potential contributing factor to the reported symptoms.The patient impact beyond the reported revision with the final 3rd tibial insert being retained in-vivo could not be determined.However, based on the report of the mal-positioned (15° externally rotated) tibial component and that the insert ¿did not engage properly¿, future or recurrent instability could not be ruled out.No further medical assessment can be rendered at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Some potential causes of the reported event could include but are not limited to surgical technique used, joint laxity, size of device or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
LGN PS HIGH FLEX XLPE SZ 7-8 13MM
Common Device Name
PRSTHSS,KNEE, PTLLFMRTBL, SM-CNSTRIND,CMNTD,PLYM/MTL/PLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9950962
Report Number1020279-2020-01255
Device Sequence Number11587294
Product Code JWH
UDI-Device Identifier00885556033524
UDI-Public00885556033524
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number71453233
Device Catalogue Number71453233
Device Lot Number12LM05467
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/20/2020
Supplement Date Received by Manufacturer08/10/2020
Initial Report FDA Received Date04/10/2020
Supplement Report FDA Received Date08/12/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;